Hey Shadowberry. First off, *hugs* I hope you felt it all the way from NYC. <3 I know that feeling. Feeling completely depressed, confused, angry, etc. and not knowing exactly where to go next. I used to be on Wellbutrin a couple of years back, and I remember that when I went off the meds (I only took it for the summer) I was a TOTAL WRECK and after embarking on a vegetarian diet, I gained a whole bunch of weight, making me feel even worse. However, I want to tell you this: it does get better. You must have faith and patience. With time, the answers will come to you. Now, let's help you get back on track! Diet is a very important factor in you feeling better, but it isn't the only factor. How you feel about yourself is very important too :) Smile, life is beautiful and so are you. Have you looked at yourself in the mirror today with a huge smile on your face telling yourself how beautiful you are? :)
Also, just curious as to how long were you taking the medication? You may be going through withdrawal symptoms.
Let us know of your progress and how you are feeling! I know that you will start feeling great in no time <3
Liam, some more background information - I had been taking Wellbutrin since March 2010. I've suffered with depression since I was a teenager and taken various medications (Prozac, Celexa, Effexor, Paxil, Stelazine, Imipramine) as I didn't have a lot of luck finding anything that really worked for me. I had fairly long periods I was able to go unmedicated, but life wasn't necessarily pleasant then. I railed against medication when I was in my early twenties and refused to take anything, and finally found a psychiatrist who was willing to actually talk to me and give me some tools to cope instead of just medicating me. This worked fairly well for the next few years until I went through a very difficult breakup, and I just couldn't seem to get back to where I had been previously. I felt like my life was spinning out of my control, and as a last resort was willing to try medication to see if it helped. And it did help. It took a little while, but the crying jags stopped, I felt able to function well in my career again, I wanted to socialize with friends, but I had always planned to use the medication for a short-term solution until I felt able to manage on my own again. I went from 300mg to 150mg for about 3 weeks and didn't notice any adverse effects, so I thought I would be all right to stop. The way I feel now isn't as bad as when I started the medication, but it's a lot worse than when I was on it. But when I was on it at the end, I was pretty close to 100% lfrv. I guess I've screwed up any real chance of comparison with all the cooked food I've been putting into my system recently (still vegan however, but have not been eating well), which I'm sure has thrown everything out of whack.
Jes - Thanks, I will certainly take you up on that offer. :)
Melanie - I love the part "We once loved ourselves enough..." it's so very true. I did ask for help when I needed it to try and make things better, but I have to remember that eating well is a big part of loving myself too. The comparison of food to medicine makes a lot of sense, I'm going to try and focus on that and remind myself that eating fresh fruit and veggies will help my mind and body.
Lyanne - I've heard horror stories from other people I know from people trying to stop Wellbutrin... most of them have simply started taking it again. :( My situation is different than it was earlier last year, and I know things should be a lot better now, but it seems so difficult when my emotions get so out of control. The weight gain is definitely making me feel worse which has only added to it, but you're right, I must have patience. Things will not get better unless I choose to start making things better today, and I have to trust that even if it takes more time than I would like that they will eventually get better. I just seem to have a tendency to forget that, so thank you.
Thanks to all of you, getting home and taking a look here on 30BaD and seeing these words of support was a really great thing.